Alert archive / Maine / Wind Advisories in 2017
Wind Advisory 6, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Mar 21, 2017, 3:28 PM EDT for 4 counties in Maine. It took effect at Mar 22, 2017, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2017, 3:28 PM EDT (19:28 UTC)
- In effect from
- Mar 22, 2017, 12:00 PM EDT
- Expired
- Mar 22, 2017, 9:17 PM EDT
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WWUS71 KCAR 211928 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 328 PM EDT Tue Mar 21 2017 MEZ029-030-220730- /O.NEW.KCAR.WI.Y.0006.170322T1800Z-170323T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 328 PM EDT Tue Mar 21 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM EDT THURSDAY... The National Weather Service in Caribou has issued a Wind Advisory...which is in effect from 2 PM Wednesday to 2 AM EDT Thursday. * WINDS...Northwest winds 20 to 30 mph with gusts up to 50 mph. * TIMING...Wednesday afternoon into the overnight hours. * IMPACTS...Strong winds may blow down tree limbs and a few trees. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
888 WWUS71 KCAR 220759 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 359 AM EDT Wed Mar 22 2017 MEZ015-016-031-221600- /O.EXA.KCAR.WI.Y.0006.170322T1800Z-170323T0600Z/ Southern Penobscot-Interior Hancock-Southern Piscataquis- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Dover-Foxcroft, Milo, and Guilford 359 AM EDT Wed Mar 22 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT THURSDAY... The National Weather Service in Caribou has issued a Wind Advisory...which is in effect from 2 PM this afternoon to 2 AM EDT Thursday. * WINDS...Northwest 15 to 20 mph with gusts up to 50 mph. * TIMING...This afternoon into the overnight hours. * IMPACTS...Blowing snow will reduce visibility for motorists. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MEZ029-030-221600- /O.CON.KCAR.WI.Y.0006.170322T1800Z-170323T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 359 AM EDT Wed Mar 22 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT THURSDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 55 mph. * TIMING...This afternoon into the overnight hours. * IMPACTS...Strong winds may blow down tree limbs and a few trees. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
745 WWUS71 KCAR 221327 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 927 AM EDT Wed Mar 22 2017 MEZ015-016-029>031-222130- /O.CON.KCAR.WI.Y.0006.170322T1800Z-170323T0600Z/ Southern Penobscot-Interior Hancock-Coastal Hancock- Coastal Washington-Southern Piscataquis- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, and Guilford 927 AM EDT Wed Mar 22 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT THURSDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 50 mph. * TIMING...This afternoon into the overnight hours. * IMPACTS...Blowing snow will reduce visibility for motorists. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
880 WWUS71 KCAR 221425 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1025 AM EDT Wed Mar 22 2017 MEZ015-016-029>031-222230- /O.EXT.KCAR.WI.Y.0006.170322T1600Z-170323T0600Z/ Southern Penobscot-Interior Hancock-Coastal Hancock- Coastal Washington-Southern Piscataquis- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, and Guilford 1025 AM EDT Wed Mar 22 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 50 mph. * TIMING...This afternoon into the overnight hours. * IMPACTS...Blowing snow will reduce visibility for motorists. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
018 WWUS71 KCAR 221923 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 323 PM EDT Wed Mar 22 2017 MEZ015-016-029>031-230330- /O.CON.KCAR.WI.Y.0006.000000T0000Z-170323T0600Z/ Southern Penobscot-Interior Hancock-Coastal Hancock- Coastal Washington-Southern Piscataquis- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, and Guilford 323 PM EDT Wed Mar 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...Northwest 10 to 20 mph with gusts between 40 and 45 mph. * TIMING...This afternoon into the overnight hours. * IMPACTS...Blowing snow will reduce visibility for motorists at times this evening. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
423 WWUS71 KCAR 222215 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 615 PM EDT Wed Mar 22 2017 MEZ015-016-029>031-230600- /O.CON.KCAR.WI.Y.0006.000000T0000Z-170323T0600Z/ Southern Penobscot-Interior Hancock-Coastal Hancock- Coastal Washington-Southern Piscataquis- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, and Guilford 615 PM EDT Wed Mar 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...Northwest 20 to 30 mph with gusts to 45 mph. * TIMING...Through early Thursday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. Blowing snow will reduce visibility for motorists at times this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CB
438 WWUS71 KCAR 230117 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 917 PM EDT Wed Mar 22 2017 MEZ015-016-029>031-230230- /O.CAN.KCAR.WI.Y.0006.000000T0000Z-170323T0600Z/ Southern Penobscot-Interior Hancock-Coastal Hancock- Coastal Washington-Southern Piscataquis- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, and Guilford 917 PM EDT Wed Mar 22 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Caribou has cancelled the Wind Advisory. A northwest wind of 15 to 25 mph with occasional gusts as high as 40 mph will continue overnight, however, the wind is expected to remain below wind advisory criteria which is sustained wind of 30 to 39 mph with gusts of 46 to 57 mph. $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Mar 21, 1:06 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 21, 1:06 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
106 PM EDT Tue Mar 21 2017
.SYNOPSIS...
A cold front will cross the area today. Low pressure will
intensify across the Canadian Maritimes Wednesday. High
pressure will build across the region later Wednesday night into
Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1 PM Update: We brought more clrg to Nrn ptns of the FA for this
aftn and raised Hi temps ovr this area a couple of deg due to
greater sunshine. No other chgs attm.
Orgnl Disc: A weakening cold front will move across the area
this morning and stall in the southern portion of the forecast
area this afternoon. There will be little or no precipitation
with the cold front. Clouds with the front will move through
northern zones this morning, but tend to linger in the southern
half of the forecast area this afternoon and evening. Highs will
again reach the 40s as there's not much cold air advection with
the front at the surface. There will be cold air advection
aloft today into this evening. The 21/00Z GFS is trying to pick
up on that destabilization, but looks way overdone this
afternoon. Prefer the ECMWF and NAM handling of the situation
with the instability producing some showers for Bangor and the
Down East region later this evening. This will coincide with low
pressure moving over the state on its way to the Bay of Fundy
and rapid intensification late tonight into Wednesday. This is a
very dynamic situation as an upper level shortwave moving out
of Quebec will amplify and start to develop a negative tilt by
early Wednesday morning. What had been a relatively dry Arctic
front will now pull in some Atlantic moisture and benefit from a
relatively deep unstable layer. Snow will begin late tonight
and have raised pops to likely after midnight. Arctic air will
sweep into northwest portions of the forecast area by very late
tonight as the low moves east of the state, but have raised
tonight's lows as the cyclogenesis has slowed its arrival.
Temperatures along the coast will likely stay above freezing all
night.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Low pressure will intensify while exiting east across the
maritimes Wednesday, wrapping snow back across mostly northern
and eastern portions of the forecast area. Generally expect
total snow accumulations of 2 to 4 inches across much of
northern and eastern Maine through Wednesday with 1 to 2 inches
across the remainder of the forecast area. The pressure
gradient will also tighten between the intensifying low across
the maritimes and high pressure to the west. North to northwest
winds will increase to sustained speeds of 15 to 25 mph with
gusts of 30 to 35 mph Wednesday. These winds will produce areas
of blowing snow across mostly northern and eastern portions of
the region. Colder air will also be drawn across the region in
the wake of the intensifying low. High temperatures will occur
early Wednesday then fall through the afternoon. A chance of
snow could persist across eastern portions of the forecast area
early Wednesday night. High pressure will then begin to build
east toward the region later Wednesday night with decreasing
clouds. High pressure will build across the region later
Thursday through Thursday night. Partly/mostly sunny skies are
expected Thursday along with still gusty winds. Partly
cloudy/mostly clear skies are expected Thursday night. High
temperatures will occur early Wednesday then fall through the
afternoon. Temperatures will be at below normal levels Thursday.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A warm front will cross the region early Friday, with a cold
front Friday night. Snow/rain showers are possible across the
region Friday, with a chance of snow showers Friday night.
Otherwise, generally expect mostly cloudy skies Friday through
Friday night. High pressure will build across the region later
Saturday into Sunday. Expect mostly cloudy skies early
Saturday, with decreasing clouds later Saturday into Saturday
night. High pressure will build north of the region Sunday into
Monday, with low pressure tracking to the south Sunday night
into Monday. Uncertainty still exists regarding the northern
extent of the precipitation shield from the low due to high
pressure to the north which could help suppress the low
southward and block precipitation. Generally expect
partly/mostly sunny skies Sunday. Have kept skies partly sunny
across the region Monday along with only a slight chance of
snow showers. Near normal, to slightly below normal, level
temperatures are expected Friday, Saturday and Monday. Below
normal level temperatures are expected Sunday.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: Predominately VFR until late tonight when snow will
drop vis to IFR or LIFR.
SHORT TERM: MVFR to LIFR conditions are expected across the
region Wednesday with snow and blowing snow. North to northwest
winds will increase to sustained speeds of 15 to 25 mph with
gusts of 30 to 35 mph Wednesday. Occasional MVFR conditions are
still possible early Wednesday night. Otherwise, generally VFR
conditions are expected across the region Wednesday night into
early Friday. Gusty northwest winds will persist Wednesday
night into Thursday. MVFR conditions could develop across the
region later Friday then persist into early Saturday, with VFR
conditions later Saturday.
&&
.MARINE...
NEAR TERM: Winds and the longer period south swell will diminish
today through this evening. Winds will rapidly increase after
daybreak on Wednesday.
SHORT TERM: A Gale Warning has been issued for the waters from
Wednesday morning into Thursday morning. Small craft advisory
conditions are then expected later Thursday into Thursday night.
Visibilities could be reduced in snow Wednesday. Light freezing
spray is possible Wednesday afternoon. Moderate freezing spray
is then expected Wednesday night into Thursday morning.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Warning from 11 AM Wednesday to 8 AM EDT Thursday for
ANZ050>052.
&&
Near Term...VJN
Short Term...Norcross
Long Term...Norcross
Aviation...VJN/Norcross
Marine...VJN/NorcrossHazardous weather outlook, Mar 21, 5:46 AM EDT, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 546 AM EDT Tue Mar 21 2017 MEZ001>006-010-011-015>017-029>032-221200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 546 AM EDT Tue Mar 21 2017 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low pressure intensifying across the maritimes will bring snow to the region Wednesday along with gusty north to northwest winds. Storm total snow accumulations of 2 to 4 inches are expected across much of northern and eastern Maine through Wednesday, with 1 to 2 inches across the remainder of the region. Winds will increase to sustained speeds of 15 to 25 mph with gusts of 30 to 35 mph. These winds will produce areas of blowing snow across mostly northern and eastern portions of the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-221200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 546 AM EDT Tue Mar 21 2017 ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 8 AM EDT THURSDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 9:12 PM EDT | Gale Watch | CAR | 6 hr | |
| Mar 21, 3:36 AM EDT | Gale Warning | CAR | 55 hr | |
| Mar 21, 3:04 PM EDT | Heavy Freezing Spray Advisory | CAR | 44 hr | |
| Mar 21, 3:33 PM EDT | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.